MAUDE Adverse Event Report: SISTEMAS MEDICOS ALARIS, S.A. DE C.V. BD ALARIS VERSASAFE EXTENSION SET; INTRAVASCULAR ADMINISTRATION SET

SISTEMAS MEDICOS ALARIS, S.A. DE C.V. BD ALARIS VERSASAFE EXTENSION SET; INTRAVASCULAR ADMINISTRATION SET
Catalog Number 10796814
Medical Device Problem Codes Leak/Splash (1354); Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/12/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.D.4 device expiration date: unknown.H.4 device manufacture date: unknown.
 
Event or Problem Description
It was reported that the bd alaris versasafe extension set experienced disconnection and leaked.This is 2 of 2 related events.The following information was provided by the initial reporter: posted by user, intake on (b)(6) 2023 12:48:21 am intake note after inserting a piv and flushing through the slip-tip t-connector, it was attached and secured with additional tape at the connection.Approx 5 mins later, blood was noted on the armboard.Upon further assessment, it was determined that the t-connector had migrated out slightly and blood was backflowing out of the catheter.The t-connector was tightened and flushed, however while retaping, it could be seen floating back out of the catheter.At this time, the nnp was at bedside and asked this rn to utilize our regular screw on type of t-connector.The t-connector was changed out and the piv retaped with no further issues of blood leaking out.Had i not been at bedside when this happened, the infant could have lost a lot of blood during the time that would pass before my next piv check 55 mins later.It is a safety issue.
 
Event or Problem Description
It was reported that the bd alaris versasafe extension set experienced disconnection and leaked.This is 2 of 2 related events.The following information was provided by the initial reporter: posted by user, intake on 4/12/2023 12:48:21 am intake note after inserting a piv and flushing through the slip-tip t-connector, it was attached and secured with additional tape at the connection.Approx 5 mins later, blood was noted on the armboard.Upon further assessment, it was determined that the t-connector had migrated out slightly and blood was backflowing out of the catheter.The t-connector was tightened and flushed, however while retaping, it could be seen floating back out of the catheter.At this time, the nnp was at bedside and asked this rn to utilize our regular screw on type of t-connector.The t-connector was changed out and the piv retaped with no further issues of blood leaking out.Had i not been at bedside when this happened, the infant could have lost a lot of blood during the time that would pass before my next piv check 55 mins later.It is a safety issue.
 
Additional Manufacturer Narrative
H6: investigation summary no product or photo was returned by the customer.The customer complaint of separation and backflow could not be verified due to the product not being returned for failure investigation.A device history record review could not be performed on material 10796814 because the lot number is unknown.The root cause of this failure could not be identified without a failure investigation.

Brand Name
BD ALARIS VERSASAFE EXTENSION SET
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
SISTEMAS MEDICOS ALARIS, S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer (Section G)
SISTEMAS MEDICOS ALARIS, S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer Contact
phillip emmert
5859 farinon drive
san antonio, TX 78249
8448235433
MDR Report Key16882186
Report Number9616066-2023-00835
Device Sequence Number7461149
Product Code FPA
UDI-Device Identifier10885403234330
UDI-Public(01)10885403234330
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K790108
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number10796814
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/12/2023
Supplement Date Received by Manufacturer05/18/2023
Initial Report FDA Received Date05/05/2023
Supplement Report FDA Received Date06/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown